I received 1 dose (supposedly 10mg) injected through an IV port in my arm of a drug called Compazine. Within seconds I had a very severe reaction. I felt it shock my body and then felt as though I couldn't breathe. Then I felt a heat wash over me and felt like I was cooking from the inside out. My mouth got very dry and I felt the most intense panic and couldn't writhing on the bed for hours. They followed the compazine with benedryl and I was able to stop moving but internally the panic never went away. It has been 17 days and I cannot sleep more than an hour at a time. I fall asleep and have a dream then wake up in an hour and feel that same heat coming over me again then the panic, shaking, heart racing, terrible nausea. During the days I feel constant need to run for my life but nothing I do eases this, I just pace the house and cry. I have tried benedryl but that only makes it worse (I have convulsions) and I've tried klonopin which only paralizes my muscles but I still have the inner agitation and need to move but can't move! Please someone tell me how long this will last!!?? I'm at my wits end and my doctors do not believe this is from the compazine drug, but I have not been the same since it was injected into me. I never felt like this before and never had problems sleeping before compazine ruined me! I do not take any other drugs and I don't drink and don't smoke and eat a good diet. Please help. I need to know when this is going to end. I need to sleep. I can't take it.
Drug induced akathisia can be reduced, though effectiveness can vary with more severe cases resistant to most **************. Benzodiazepines like clonazepam (Klonopin) are effective. The drug of choice for the treatment of akathisia is also considered to be beta-blockers such as propranolol (Inderal) or metoprolol. The antihistamine cyproheptadine is found to be effective, though with shorter effect than beta blockers.
Vitamin B6 is found to be effective for the treatment in some cases. Please discuss these treatment options with your doctor. Hope this helps you. Take care and regards!
I have recently been injected with compazine and I am having some very horrific issues with this drug. I am afraid, anxious, woozy, depressed. When they first gave it to me I wanted to run as well, I wanted to pull my IV out and I was jittery, just wanted to keep moving, get up walk to the car, wanted to hurry and get home, hurry and get into my bed, once I got in my bed I wanted to get out of my bed. It was 4 days ago when they injected me with this medicine and I feel like my whole life has turned around. I don't feel like myself. I am also struggling with insomnia.
I know you write this in Oct of 09 but it would really help me if you can tell me how you are doing now and how you got over this. This drug has ruined my outlook on life.
I am doing much better now, but it did take over 3 months for me to start feeling better. If this was the only time you've ever received compazine then chances are you will get better too. I did some research on this type of drug and found that it's people who take it over a longer period who have less chance of recovering from the damage it does. But just know that it might take a few months for you to feel better. These type of drugs store in your fat and other body tissues and then slowly releases. When I was still experiencing a lot of these symptoms I did try Klonopin as suggested here, but for me all it did was paralyze me while I was still experiencing bad akathesia. So I would not recommend Klonopin!! I also tried B6, which I do think does help a bit, but be careful not to overdose on it. The other drugs I didn't try. Unfortunately I think this just time for it to fully leave your body. It's a nasty drug that should be banned. I hope these messages will help others to avoid it. I'm sure you'll feel better eventually just hang in there.
Thank you so much for the reassurance. It was 5 days ago when they injected me with compazine and my knees, neck muscles and back are all hurting, still have a headache. But I am happy to say that my mind is coming back to me. Akathisia is a very serious side effect and any medications that produce that feeling should come with a hefty warning. The doctor told me before he gave me compazine that I would get sleepy. He didn't tell me it was an antipsychotic and that it would alter the chemicals in my brain, didn't tell me any side effects. I am definitely going to do something about this starting by making a report to the food and drug administration. Then I'm going to see what steps I can get taken in order for it to be mandatory for doctors to tell patients about the possibility of akathisia as well as physical side effects before administering the medicine.
Thanks so much for replying to me. I am going to try to do something about this. I had never known what depression feels like but due to this medicine my heart goes out to everyone that has taken it or that has just have issues with akathisia that's not drug induced.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.